My advisor and I are working on Ricci curvature and an anonymous referee pointed out the following conjecture:

Let $F\hookrightarrow M\stackrel{\pi}{\to}B$ be a fiber bundle from a compact manifold $M$ with fiber $F$, compact structure group $G$ and base $B$. Suppose that: i) $B$ has a metric of positive Ricci curvature; ii) $F$ has a $G$-invariant metric of positive Ricci curvature. Then $M$ carries a metric of positive Ricci curvature.

Both the referee and us are not sure if it is in literature or not. It happens that the conjecture is easily proved using classical arguments. Therefore, we would like to ask if someone knows a reference, or if the conjecture is well known to be true among specialists.

Partial results we could find are:

1) (Nash) https://projecteuclid.org/euclid.jdg/1214434973

2) W. A. Poor, Some exotic spheres with positive Ricci curvature, Math. Ann. 216 (1975) 245-252.

  • 3
    $\begingroup$ Two more references [Belegradek, Igor; Wei, Guofang Metrics of positive Ricci curvature on bundles. Int. Math. Res. Not. 2004, no. 57, 3079–3096] and [Wraith, David J., Bundle stabilisation and positive Ricci curvature. Differential Geom. Appl. 25 (2007), no. 5, 552–560] for related works. $\endgroup$ Nov 16, 2018 at 15:40

1 Answer 1


This conjecture is already proved in

Gromoll, Detlef; Walschap, Gerard, Metric foliations and curvature, Progress in Mathematics 268. Basel: Birkhäuser (ISBN 978-3-7643-8714-3/hbk). viii, 174 p. (2009). ZBL1163.53001.

(page 100, Theorem 2.7.3).


Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge that you have read and understand our privacy policy and code of conduct.

Not the answer you're looking for? Browse other questions tagged or ask your own question.